MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's dob, age at time of event, or weight is unknown.This information was not available from the facility.During withdrawal, the angiosculpt device separated in two pieces.Although the separated portion occurred outside of the body, this is being reported conservatively.Recurrence of this malfunction could result in a prolonged procedure.Patient information regarding relevant tests/laboratory data, or medical history is unknown.This information was not available from the facility.The lot number was not provided, thus the following information are unknown: expiration date and manufacture date.The angiosculpt device was discarded, thus no product investigation was performed.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was used to treat a calcified lesion in the lad with no issue during advancement.As the balloon was being removed from the lesion, resistance was noted and the shaft broke in two pieces.The shaft broke outside of the body approximately 1/3 of the way down from the hub and was able to be removed off of the guide wire.No patient injury occurred.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key10077325
Report Number3005462046-2020-00008
Device Sequence Number14182034
Product Code NWX
UDI-Device Identifier00813132021207
UDI-Public00813132021207
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2200-3010
Device Catalogue Number2200-3010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005